MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655
Model Number KD-655Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Bowel Perforation (2668)
Date of Event 08/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "clinical outcomes of endoscopic submucosal dissection for large pedunculated colorectal carcinoma: a retrospective multicenter study" complete en-bloc resection of pedunculated colorectal carcinoma is necessary for a proper pathological diagnosis.However, due to poor visibility, large pedunculated colorectal carcinomas are difficult to snare and resect en-bloc using endoscopic resection or polypectomy.Additionally, the bleeding risk of large pedunculated colorectal carcinomas is relatively high.We aimed to assess the feasibility and safety of endoscopic submucosal dissection for large pedunculated colorectal carcinomas.We conducted a retrospective multicenter cohort study to assess 36 consecutive patients with 36 large pedunculated colorectal carcinomas who underwent endoscopic submucosal dissection and evaluated the outcomes of endoscopic submucosal dissection.Furthermore, patients were divided into two groups according to the procedure time, and the factors related to the procedure time were assessed.Four patients experienced severe bleeding and was controlled endoscopically in all patients.Severe bleeding was defined as bleeding that required multiple coagulation (= 10 times) during the procedure.Delayed perforations occurred in one patient that required surgery.A long procedure time was correlated with the location of the flexure and poor endoscope operability.There is no report of any olympus device malfunction in any procedure described in this study.Type of adverse events/number of patients: event1: severe bleeding - 4 patients.Event2: delayed perforation -1 patient.This literature article requires 3 reports.The related patient identifiers are as follows: (1) kd-650q (dual knife): (b)(6).(2) kd-655q (dual knife j): (b)(6).(3) kd-612q (it knife nano): (b)(6).This medwatch report is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.Doi: 10.1002/deo2.277.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-655
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17818753
Report Number9614641-2023-01404
Device Sequence Number2302579
Product Code KNS
UDI-Device Identifier04953170405631
UDI-Public04953170405631
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-655Q
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown